Alert archive / Minnesota / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Sep 21, 2016, 10:50 PM CDT for 4 counties in Minnesota. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2016, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 22, 2016, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 89 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 11:52 PM CDT | FLASH FLOOD | Stewartville, MN | FLOODING IN CARE CENTER. RESIDENTS RELOCATED TO DIFFERENT PART OF BUILDING. |
| Sep 22, 1:11 AM CDT | FLASH FLOOD | Hayfield, MN | WATER WAS OVER SEVERAL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted.
105
WGUS53 KARX 220350
FFWARX
MNC039-109-157-169-220745-
/O.NEW.KARX.FF.W.0046.160922T0350Z-160922T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 PM CDT WED SEP 21 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WINONA COUNTY IN SOUTHEASTERN MINNESOTA...
WABASHA COUNTY IN SOUTHEASTERN MINNESOTA...
DODGE COUNTY IN SOUTHEASTERN MINNESOTA...
OLMSTED COUNTY IN SOUTHEASTERN MINNESOTA...
* UNTIL 245 AM CDT
* AT 1046 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCHESTER...WINONA...DODGE CENTER...WABASHA...MANTORVILLE...
KASSON...STEWARTVILLE...BYRON...GOODVIEW...ST. CHARLES...
PLAINVIEW...CHATFIELD...EYOTA...LEWISTON...HAYFIELD...ORONOCO...
ELGIN...BUFFALO CITY AND MAZEPPA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4420 9305 4419 9255 4436 9253 4436 9199
4431 9191 4420 9187 4403 9159 4402 9151
4385 9129 4385 9304
$$
JSB2 follow-up statements
307
WGUS73 KARX 220531
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT THU SEP 22 2016
MNC039-109-157-169-220745-
/O.CON.KARX.FF.W.0046.000000T0000Z-160922T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-WABASHA MN-DODGE MN-OLMSTED MN-
1231 AM CDT THU SEP 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
WINONA...WABASHA...DODGE AND OLMSTED COUNTIES...
AT 1225 AM CDT...DOPPLER RADAR INDICATED THE LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN HAD SHIFTED SOUTH OF THE AREA. RAIN
CONTINUED...BUT AS OF 1230 AM HAD BEEN LIGHTER INTENSITY.
* 2-3 INCHES OF RAIN FELL OVER THE PAST 2 HOURS FROM DODGE
CENTER...TO ROCHESTER...INTO FAR SOUTHWEST WINONA COUNTY.
* MINOR FLASH FLOODING AND WATER ISSUES HAVE BEEN REPORTED...BUT
WERE NOW IMPROVING AS THE HEAVIEST STORMS MOVED SOUTH.
SOME LOCATIONS THAT COULD STILL WILL EXPERIENCE FLOODING INCLUDE...
TOWNS SOUTH OF HIGHWAY 14 AND 52 INCLUDING ROCHESTER...
DODGE CENTER...STEWARTVILLE..ST. CHARLES...
SARATOGA AND HART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4420 9305 4419 9255 4436 9253 4436 9199
4431 9191 4420 9187 4403 9159 4402 9151
4385 9129 4385 9304
$$
DAB522
WGUS73 KARX 220624
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
124 AM CDT THU SEP 22 2016
MNC039-109-157-169-220745-
/O.CON.KARX.FF.W.0046.000000T0000Z-160922T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-WABASHA MN-DODGE MN-OLMSTED MN-
124 AM CDT THU SEP 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
WINONA...WABASHA...DODGE AND OLMSTED COUNTIES...
AT 114 AM CDT...DOPPLER RADAR INDICATED THAT THE STORMS PRODUCING
THE MOST INTENSE RAINFALL HAD SHIFTED SOUTH INTO IOWA. LIGHT RAIN
CONTINUES AFTER A FAST 2-3 INCHES OF RAIN EARLIER.
* WATER IS REPORTED OVER THE ROADS IN HAYFIELD IN DODGE COUNTY. ALL
CREEKS AND STREAMS ARE RISING RAPIDLY.
* CREEKS AND STREAMS ARE RISING RAPIDLY IN OLMSTED COUNTY AS WELL.
APPROXIMATELY
* WINONA LAW ENFORCEMENT REPORTS THAT FLOODING IS NOT A PROBLEM AT
THIS TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCHESTER...WINONA...DODGE CENTER...WABASHA...MANTORVILLE...ALMA...
KASSON...STEWARTVILLE...BYRON...GOODVIEW...ST. CHARLES...PLAINVIEW...
CHATFIELD...EYOTA...LEWISTON...HAYFIELD...ORONOCO...ELGIN...BUFFALO
CITY AND MAZEPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4420 9305 4419 9255 4436 9253 4436 9199
4431 9191 4420 9187 4403 9159 4402 9151
4385 9129 4385 9304
$$
DABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:45 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 6:45 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
645 PM CDT Wed Sep 21 2016
.SHORT TERM...(This evening through Friday)
Issued at 358 PM CDT Wed Sep 21 2016
Rain...rain...go away! Unfortunately that doesn't seem very likely
as we wrap up the work week, with the main forecast concern being
timing, placement, and amounts of additional heavy rainfall...not to
mention the potential for severe storms into this evening. Midday
analysis places a warm front just touching our far southwestern CWA,
slowly bowing northward courtesy of diurnal mixing, with dew points
making a sizable jump toward the lower 70s west of the Mississippi
River. In the presence of quite steep low/mid level lapse rates,
that added moisture has led to CAPE values surging into the 3000+
J/kg range, with all focus for the next couple of hours on the
potential for severe storms. Overall deep shear isn't terribly
impressive, but 0-1/0-2km shear is rather impressive in the 30-40
knot range, with good turning right along the warm front. Given
lower LCL heights and said shear, can't at all rule out a few
tornadoes developing the next few hours, in addition to the
potential for some pretty large hail given normalized CAPE values of
around 0.4...indicative of some impressive instability. Could see
individual storms merge into more of a cluster with time with
perhaps an increasing wind threat.
Not to be forgotten, the even larger issue in the longer term
remains heavy rain potential into tonight and perhaps much of
Thursday as well. Approach of our next ripple in the flow and
associated even deeper surge of tropical moisture from the remnants
of Paine should work in tandem with another nocturnal increase in
low level jet forcing/moisture transport to deliver another
expanding axis of convection somewhere across the area. That
"somewhere" may ultimately be just a touch farther north than seen
last night as the better mass convergence focuses initially
along/north of I-94, but with hints among recent runs of CAM
guidance that we will see another southward drift with time - in
line with Corfidi vector propagation. Given PWAT values near the top
of the chart for late September and the tropical tap/strong elevated
instability/3-4km warm cloud depths, don't have any reason why
storms won't produce another 2-3 inches where they persist, with
localized amounts again up to 5 inches as noted with last night's
convection. Of course, exact placement is all but impossible to nail
down even at this hour, but suffice it to say flash flooding
concerns remain high, especially with many areas primed last night
with heavy rains.
Beyond tomorrow morning, don't have the best feeling how things will
play out, but with the warm frontal boundary still draped nearby and
persistent lift/instability near that feature, can't at all rule out
periods of showers and storms hanging tight through Thursday night
and even into Friday. Should see southern areas increasingly become
capped with time into Friday as upper troughing digging through the
Rockies builds sharp ridging aloft across the Mississippi valley.
.LONG TERM...(Friday Night through Wednesday)
Issued at 358 PM CDT Wed Sep 21 2016
Looking like the active weather pattern will continue into early
next week, with quite the upper trough (very fall-like) progged by
the majority of medium range guidance to work east through the
Plains into Saturday. Modest height falls, upper divergence, and
enhanced jet help should ignite yet another axis of showers and
likely some thunder across much of the region into Saturday night,
with some potential for severe storms pending timing given increased
shear aloft. There remains some question about how fast this system
will progress, with the ECMWF steadfast in its idea of a much slower
progression as more energy rounds the trough base and works a
frontal wave through the area toward Tuesday or Wednesday. The GFS
meanwhile also remains steadfast with its faster solution and a much
farther north closing off of an upper level low into early next
week. At this point, don't have any reason to go one way or the
other but the overall idea is still for continued rain chances at
various times, with perhaps a trend toward much cooler conditions
toward midweek. Will have to watch this pattern closely as the last
thing we need here is additional heavy rainfall (or any rain for
that matter), and the potential is there for another bout of
widespread heavier precipitation into the weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 645 PM CDT Wed Sep 21 2016
Convection continues to expand north of the warm front over
northern Iowa. The latest run of the HRRR lifts this northeast and
into KRST early this evening with MVFR conditions possible. More
activity expected to develop along the nearly stationary cold
front that extends from southwest Minnesota into northern
Wisconsin as the low level jet impinges on it. This should bring
a line of storms south into both airports overnight with IFR/MVFR
conditions expected. Once this line moves by, some suggestion by
the hi-res meso scale models that the rest of Thursday could then
be dry. For now will go with VFR conditions behind the line of
storms with VCSH in the event it does not end up being all that
clean.
&&
.HYDROLOGY...
Issued at 358 PM CDT Wed Sep 21 2016
Plenty of water yet to come per our current forecast, with flash
flooding concerns first and foremost the main concern overnight.
Many spots along and either side of the Mississippi picked up a
solid 2-4 inches overnight with some flash flooding/mud slides
noted. Additional forecast rainfall of 2-3 inches with localized
much higher amounts under any training storms should have little
trouble producing additional flash flood concerns tonight, though
the exact location of heaviest rain does remain somewhat in
question.
Looking longer term, river flooding on most if not all river
systems will become a bigger issue the next few days, with hints
that we may well see another bout of heavy rain later Saturday
into Sunday. We definitely don't need that, but given the setup,
don't be shocked to see upward trends on river forecasts over the
next couple of days.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Thursday evening for WIZ017-029-
032>034-041>044-053>055-061.
MN...Flash Flood Watch through Thursday evening for MNZ079-086>088-
094>096.
IA...Flash Flood Watch through Thursday evening for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...04
HYDROLOGY...LawrenceHazardous weather outlook, Sep 21, 3:05 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT WED SEP 21 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 305 PM CDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IN EFFECT. PERIODIC THUNDERSTORMS WILL CONTINUE TONIGHT. THE MAIN THREAT FROM THESE STORMS IS HEAVY RAIN WHICH WILL RESULT IN RIVER AND FLASH FLOODING. IN ADDITION...THERE IS A THREAT FOR LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS...ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS CAPABLE OF PRODUCING FLASH FLOODING AND RIVER FLOODING WILL CONTINUE THROUGH THURSDAY EVENING. DUE TO THIS...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS TIME PERIOD. PERIODIC STORMS ARE POSSIBLE FROM THURSDAY THROUGH TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS AND OBSERVATIONS OF FLOODING SHOULD BE PASSED ALONG TO US. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT A FEW GROUPS MAY BE NEEDED IF DAMAGING WIND OR TORNADOES DEVELOP. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. SHEA
In the hours before
Local storm report, Sep 21, 8:07 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 1 ENE MARBLE ROCK 42.97N 92.85W
09/21/2016 M70 MPH FLOYD IA LAW ENFORCEMENT
.
&&
TMSLocal storm report, Sep 21, 8:12 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL TOMAH 43.99N 90.50W
09/21/2016 M0.25 INCH MONROE WI PUBLIC
.
&&
TMSLocal storm report, Sep 21, 8:18 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
818 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD GREENWOOD 44.77N 90.60W
09/21/2016 CLARK WI LAW ENFORCEMENT
WIDESPREAD FLOODING OCCURRING ACROSS MUCH OF
CLARK COUNTY, WITH NUMEROUS ROADS
IMPASSABLE. .
&&
LAWRENCESpecial weather statement, Sep 21, 8:44 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 PM CDT WED SEP 21 2016
IAZ010-011-029-220230-
FAYETTE-ALLAMAKEE-WINNESHIEK-
844 PM CDT WED SEP 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FAYETTE...
WESTERN ALLAMAKEE AND WINNESHIEK COUNTIES...
AT 842 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MABEL TO NEAR
FREDERICKSBURG. MOVEMENT WAS NORTHEAST AT 45 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
ADDITIONALLY TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
DECORAH...WAUKON...POSTVILLE...CALMAR...OSSIAN...NEW ALBIN...
HAWKEYE...SPILLVILLE...FORT ATKINSON...WAUCOMA...CASTALIA...ST.
LUCAS...JACKSON JUNCTION...RICHFIELD...ALPHA AND FESTINA.
LAT...LON 4317 9208 4347 9176 4350 9142 4350 9122
4345 9123 4343 9122 4311 9154 4287 9208
TIME...MOT...LOC 0142Z 244DEG 44KT 4341 9166 4296 9215
AJSpecial weather statement, Sep 21, 9:19 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
919 PM CDT WED SEP 21 2016
IAZ029-030-220315-
FAYETTE-CLAYTON-
919 PM CDT WED SEP 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON AND FAYETTE
COUNTIES...
AT 918 PM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR FORT ATKINSON TO NEAR MAYNARD. MOVEMENT WAS EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WEST UNION AND FAYETTE AROUND 930 PM CDT.
CLERMONT AROUND 940 PM CDT.
ARLINGTON AND ELGIN AROUND 945 PM CDT.
POSTVILLE AROUND 950 PM CDT.
STRAWBERRY POINT AND VOLGA AROUND 955 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUANA...WADENA...
WESTGATE...ST. LUCAS AND ST. OLAF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4270 9207 4308 9197 4308 9118 4303 9117
4296 9114 4291 9114 4288 9110 4283 9110
4283 9108 4277 9107 4265 9110 4264 9165
TIME...MOT...LOC 0218Z 274DEG 31KT 4307 9190 4277 9198
BOYNESpecial weather statement, Sep 21, 10:13 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1013 PM CDT WED SEP 21 2016
IAZ011-029-030-WIZ054-220415-
FAYETTE-ALLAMAKEE-CLAYTON-CRAWFORD-
1013 PM CDT WED SEP 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST
IOWA...
AT 1012 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WAUCOMA TO NEAR WEST UNION TO NEAR
MAYNARD. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WEST UNION AND MAYNARD AROUND 1020 PM CDT.
FAYETTE AROUND 1030 PM CDT.
ELGIN AND CLERMONT AROUND 1035 PM CDT.
POSTVILLE AROUND 1045 PM CDT.
VOLGA AROUND 1050 PM CDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4277 9202 4290 9194 4308 9203 4308 9161
4314 9160 4319 9113 4301 9104 4299 9106
4300 9113 4299 9116 4296 9114 4291 9114
4288 9110 4286 9109 4278 9121
TIME...MOT...LOC 0312Z 268DEG 29KT 4304 9193 4291 9187 4279 9198
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:22 PM CDT | Special Weather Statement | ARX | Mower | 38 min |
| Sep 21, 11:44 PM CDT | Flash Flood Warning | ARX | Fillmore, Houston, Mower | 3 hr |
| Sep 22, 12:21 AM CDT | River Flood Warning | ARX | Olmsted | 44 hr |
| Sep 22, 12:39 AM CDT | River Flood Warning | ARX | Mower | 53 hr |
| Sep 22, 12:39 AM CDT | River Flood Warning | ARX | Mower | 59 hr |
| Sep 22, 12:39 AM CDT | River Flood Warning | ARX | Mower | 41 hr |
| Sep 22, 12:39 AM CDT | River Flood Warning | ARX | Mower | 5 days |
| Sep 22, 2:45 AM CDT | Areal Flood Warning | ARX | Dodge, Fillmore, Mower, Olmsted, Winona | 12 hr |
| Sep 22, 4:07 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 25 hr |
| Sep 22, 6:38 AM CDT | River Flood Warning | ARX | Wabasha | 3 days |
| Sep 22, 9:42 AM CDT | River Flood Warning | ARX | Houston | 3 days |
Nearby
Flash Flood Warnings in Minnesota, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.